Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Toddler suffering from loose motion and vomiting after taking oflier suspension. What is the treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1989
Answered : 1194 Questions
Hi,My son is 17 month old.He is having loose motion from last three days (motion is watery and mostly maximum of 3 times in a day)and not ready to eat but taking breast feed milk without any problem and water in less quantity.When i consulted doctor asked me to give oflier suspension syrup but he vomits immediately after taking the same.ORS he is refusing to take.He is doing fine but not doing his regular activities.Looking bit week and unable to understand only the breast feed milk is enough to keep him dehydrated or not.
Posted Tue, 17 Dec 2013 in Child Health
Answered by Dr. Irshad H Naqvi 1 hour later
Brief Answer: Acute Gastroenteritis.continue breast feed, water Detailed Answer: Hi Dear Welcome to the XXXXXXX Your child is suffering with some stomach infection (acute gastroenteritis). He will continue passing loose stools till he is having infected material in his stomach. Poor appetite and nausea are also because of the same reason. His appetite will also improve gradually when the infection is washed off from the body. Nausea should also gradually decrease with infection. Frequency of loose motions are not so much, Hence there are less possibility of developing dehydration, We can continue giving breast feed and plain water in sips. So in my opinion not accepting ORS can be managed by encouraging the dal rice soup,coconut water,plain water,and some home made watery preparations. With in two to three days his stomach infection should wash off automatically with out giving antibiotics, and thus Hope child should improve . Please feel free for the further clarification. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor